Alert archive / Missouri / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 192, NWS Springfield, MO
NWS Springfield, MO issued this severe thunderstorm warning at Aug 12, 2005, 3:33 PM CDT for Dallas County, Missouri. It was in force for 31 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 12, 2005, 3:33 PM CDT (20:33 UTC)
- Expired
- Aug 12, 2005, 4:04 PM CDT
- In force
- 31 min
- Issued by
- NWS Springfield, MO
- Area
- Counties, with a storm outline in the text
County Dallas County, MO
The radar
The Springfield radar (KSGF), 62 km from the middle of the area, began a volume at 20:32 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Springfield, MO (KSGF), launched 12:00Z, 8.6 hours before the alert went out and 113 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 118 J/kg
- Mixed-layer CIN
- -74 J/kg
- Mixed-layer LCL
- 1416 m above ground
- 0-6 km bulk shear
- 12 kt
- 0-1 km storm-relative helicity
- -92 m²/s²
- 0-3 km storm-relative helicity
- -39 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS53 KSGF 122033
SVRSGF
MOC059-122115-
/O.NEW.KSGF.SV.W.0192.050812T2033Z-050812T2115Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE SPRINGFIELD MO
333 PM CDT FRI AUG 12 2005
THE NATIONAL WEATHER SERVICE IN SPRINGFIELD HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
DALLAS COUNTY IN SOUTHWEST MISSOURI.
* UNTIL 415 PM CDT.
* AT 332 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR
BUFFALO...OR 16 MILES EAST OF BOLIVAR...AND MOVING NORTHEAST AT 25
MPH.
* THE SEVERE THUNDERSTORM WILL AFFECT MAINLY RURAL AREAS OF NORTHERN
DALLAS COUNTY...INCLUDING THE TOWNS OF BUFFALO...PUMPKIN CENTER...
PLAD AND LEADMINE.
IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY LIGHTNING IS ONE OF NATURES LEADING KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.
LAT...LON 3760 9318 3757 9315 3775 9287 3789 9287
3789 9302
$$
CRAMER2 follow-up statements
000 WWUS53 KSGF 122045 SVSSGF SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE SPRINGFIELD MO 345 PM CDT FRI AUG 12 2005 MOC059-122115- /O.CON.KSGF.SV.W.0192.000000T0000Z-050812T2115Z/ DALLAS MO- 345 PM CDT FRI AUG 12 2005 ...A SEVERE THUNDERSTORM WARNING CONTINUES FOR DALLAS COUNTY UNTIL 415 PM CDT... AT 342 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR BUFFALO...OR 16 MILES EAST OF BOLIVAR...AND MOVING NORTHEAST AT 10 MPH. THIS SEVERE THUNDERSTORM WILL AFFECT MAINLY RURAL AREAS OF CENTRAL DALLAS COUNTY...INCLUDING THE TOWNS OF BUFFALO AND PUMPKIN CENTER. IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY LIGHTNING IS ONE OF NATURES LEADING KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. LAT...LON 3765 9316 3762 9314 3768 9294 3779 9303 $$ CRAMER
000 WWUS53 KSGF 122104 SVSSGF SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE SPRINGFIELD MO 404 PM CDT FRI AUG 12 2005 MOC059-122114- /O.CAN.KSGF.SV.W.0192.000000T0000Z-050812T2115Z/ DALLAS MO- 404 PM CDT FRI AUG 12 2005 ...THE SEVERE THUNDERSTORM WARNING FOR DALLAS COUNTY HAS BEEN CANCELLED... AT 402 PM CDT...WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE THUNDERSTORMS WHICH PROMPTED THE WARNING HAVE EITHER WEAKENED OR MOVED OUT OF THE AREA...AND NO LONGER POSE AN IMMEDIATE THREAT TO LIFE OR PROPERTY. THEREFORE...THE SEVERE THUNDERSTORM WARNING HAS BEEN CANCELLED. IF SEVERE WEATHER WAS OBSERVED...PLEASE REPORT IT TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE IN SPRINGFIELD. LAT...LON 3765 9316 3762 9314 3768 9294 3779 9303 $$ CRAMER
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 12, 2:43 PM CDT, 50 minutes earlier.
Area forecast discussion, Aug 12, 2:43 PM CDT, 50 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SPRINGFIELD MO 243 PM CDT FRI AUG 12 2005 .DISCUSSION... A FRONT HAD STALLED FROM CENTRAL MISSOURI TO SOUTH CENTRAL KANSAS THIS AFTERNOON AND EXTENDED FROM NEAR COLUMBIA TO EMPORIA. SCATTERED SHOWERS AND THUNDERSTORMS HAD DEVELOPED IN THE MODERATELY UNSTABLE AIRMASS AHEAD OF THE FRONT WHERE MIXED LAYER CAPES WERE NEAR 2000 J/KG. WATER VAPOR IMAGERY AND RUC MODEL ANALYSIS SHOWED A NEARLY ZONAL FLOW ACROSS THE REGION WITH A BELT OF STRONGER WESTERLIES ACROSS THE NORTHERN TIER OF THE U.S. THE UPPER JET AXIS WILL SHIFT SOUTHWARD OVER THE WEEKEND WHILE EMBEDDED MINOR SHORTWAVES TRANSLATE THROUGH THE NEARLY ZONAL FLOW. THE FRONT WILL MAKE ONLY SLOW PROGRESS TO THE SOUTH AS IT REMAINS PARALLEL TO THE FLOW ALOFT. SURFACE WAVES WILL DEVELOP ALONG THE BOUNDARY CAUSING THE FRONT TO OSCILLATE NORTH AND SOUTH NEAR THE FORECAST AREA. IN ADDITION...OUTFLOW BOUNDARIES PROPAGATING FROM CONVECTION ALONG THE FRONT MAY SHIFT THE POSITION OF THE EFFECTIVE BOUNDARY FARTHER SOUTH. RAINFALL WILL BE CONCENTRATED ALONG AND NORTH OF THE FRONT AS A DECENT LOW LEVEL FLOW INTERSECTS THE BOUNDARY. IN ADDITION PASSING MINOR SHORTWAVES AND POTENTIAL INFLUENCE OF THE ENTRANCE REGION OF THE UPPER JET WILL PROVIDE UPPER SUPPORT. FAR SOUTHERN MISSOURI MAY NOT HAVE A SIGNIFICANT CHANCE OF RAIN UNTIL SATURDAY NIGHT OR SUNDAY WHEN FRONT MAKES MORE OF A SOUTHWARD PUSH. PRECIPITABLE WATER VALUES IN EXCESS OF 1.5 INCHES AND 850 MB DEWPOINTS AROUND OF 12-14 DEGREES C WILL SUPPORT EFFICIENT RAINFALL PRODUCTION. LOCALLY HEAVY RAINFALL COULD MATERIALIZE WHERE STORMS TRAIN. HOWEVER SIGNIFICANT FLOODING IS NOT YET ANTICIPATED GIVEN THE VERY DRY ANTECEDENT CONDITIONS. THE FRONT MAY MAKE IT ACROSS SOUTHERN MISSOURI BY LATER SUNDAY AS A MORE SIGNIFICANT SHORTWAVE MOVES ACROSS THE UPPER MIDWEST. THE UNCERTAINTY OF EXACT FRONTAL POSITION ALONG WITH THE COVERAGE OF CLOUDS AND RAIN WILL MAKE THE TEMPERATURE FORECAST A CHALLENGE. IF THE FRONT MAKES IT THROUGH SUNDAY...TEMPERATURES MAY NEED TO BE LOWERED SUNDAY INTO MONDAY. THE FRONT WILL REMAIN STALLED NEAR OR JUST SOUTH OF THE AREA AS WE HEAD INTO NEXT WEEK. THE BOUNDARY WILL GRADUALLY LIFT NORTH AND DISSIPATE WITH TIME AS THE UPPER RIDGE EXERTS ITSELF ACROSS THE SOUTHERN U.S. I HAVE INCLUDED A CHANCE OF CONVECTION THROUGH THE MIDDLE OF NEXT WEEK. FOSTER && .AVIATION... UPDRAFTS ARE GOING UP ALL AROUND THE SPRINGFIELD AIRPORT THIS AFTERNOON...HOWEVER...NONE OF THEM APPEAR TO BE AFFECTING THE RUNWAY AT THE MOMENT. MENTIONED SHOWERS IN THE VICINITY IN THE 18Z KSGF TAF THROUGH THIS AFTERNOON. WILL ISSUE SHORT TERM TAF UPDATES IF A SHOWER OR STORM LOOKS TO IMPACT THE RUNWAY. MEANWHILE THE JOPLIN AIRPORT WILL CONTINUE TO EXPERIENCE CUMULUS DEVELOPMENT THROUGH THE AFTERNOON. CU HEIGHTS ARE AROUND 5,000 FEET...WHICH MAY PROVIDE SOME TURBULENCE AT AROUND THAT LEVEL. OTHERWISE VFR CONDITIONS SHOULD PERSIST THROUGH MOST OF THE 24 HOUR TAF PERIOD. A COLD FRONT THAT IS STALLED OUT OVER CENTRAL MISSOURI AND CENTRAL KANSAS MAY SAG SOUTHWARD INTO THE OZARKS REGION TONIGHT AND TOMORROW. THIS WILL PROVIDE THE REGION WITH RAIN CHANCES...HOWEVER ...AREAS NORTH OF THE INTERSTATE 44 CORRIDOR WILL EXPERIENCE THE BEST RAIN CHANCES. THEREFORE...THE JOPLIN AND SPRINGFIELD AIRPORTS MAY REMAIN DRY WITH VFR CONDITIONS. HOWEVER...THE SPRINGFIELD - KANSAS CITY TWEB ROUTE WILL CERTAINLY BE IMPACTED. CRAMER && SGF WATCHES/WARNINGS/ADVISORIES... .MO...NONE. .KS...NONE. WFO SGF
Hazardous weather outlook, Aug 12, 1:00 PM CDT, 2 hours 33 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SPRINGFIELD MO 100 PM CDT FRI AUG 12 2005 KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-131100- BOURBON-CRAWFORD-CHEROKEE-BENTON-MORGAN-MILLER-MARIES-VERNON- ST. CLAIR-HICKORY-CAMDEN-PULASKI-PHELPS-BARTON-CEDAR-POLK-DALLAS- LACLEDE-TEXAS-DENT-JASPER-DADE-GREENE-WEBSTER-WRIGHT-NEWTON- LAWRENCE-CHRISTIAN-DOUGLAS-HOWELL-SHANNON-MCDONALD-BARRY-STONE- TANEY-OZARK-OREGON- 100 PM CDT FRI AUG 12 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE MISSOURI OZARKS AND EXTREME SOUTHEAST KANSAS. .DAY ONE...THIS AFTERNOON AND TONIGHT. WEATHER HAZARDS EXPECTED: ISOLATED TO SCATTERED THUNDERSTORMS WITH LOCALLY HEAVY RAINFALL. THE STRONGEST STORMS MAY PRODUCE FREQUENT CLOUD TO GROUND LIGHTNING...WIND GUSTS IN EXCESS OF 50 MPH...AND SMALL HAIL. AREAS AFFECTED AND TIMING: THUNDERSTORMS WILL BE POSSIBLE ACROSS THE ENTIRE OUTLOOK AREA THROUGH TONIGHT. HOWEVER THE BETTER CHANCE OF STORMS WILL BE NORTH OF INTERSTATE 44. DISCUSSION: A NEARLY STATIONARY FRONT WILL STRETCH FROM CENTRAL MISSOURI TO SOUTH CENTRAL KANSAS THIS AFTERNOON. THIS FRONT COMBINED WITH A MOIST AND MODERATELY UNSTABLE AIRMASS WILL SUPPORT ISOLATED TO SCATTERED THUNDERSTORM DEVELOPMENT. THUNDERSTORMS WILL BE MOST NUMEROUS NORTH OF INTERSTATE 44 CLOSER TO THE FRONT. THE LATEST SOUNDING DATA SUGGEST A FEW STORMS MAY PRODUCE STRONG WIND GUSTS. ALTHOUGH A FEW STRONG TO POSSIBLY SEVERE STORMS WILL BE POSSIBLE...ORGANIZED SEVERE WEATHER IS NOT ANTICIPATED. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. THE FRONTAL BOUNDARY WILL STALL NEAR THE OUTLOOK AREA LATE THIS WEEKEND INTO EARLY NEXT WEEK. SEVERAL ROUNDS OF SCATTERED THUNDERSTORMS MAY AFFECT THE REGION DURING THIS PERIOD. LOCALLY HEAVY RAINFALL WILL BE POSSIBLE...BUT ORGANIZED SEVERE WEATHER IS NOT EXPECTED. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED THROUGH TONIGHT DUE TO THE ISOLATED NATURE OF POTENTIAL SEVERE STORMS. && THIS PRODUCT IS NOW AVAILABLE IN GRAPHICAL FORMAT...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION...AT HTTP://WWW.CRH.NOAA.GOV/SGF(ALL LOWERCASE) FOSTER
The office that day
Everything else NWS Springfield, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 12, 3:08 PM CDT | Severe Thunderstorm Warning | SGF | Polk | 40 min |
Nearby
Severe Thunderstorm Warnings in Missouri, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.